Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking amoldipine for hypertension. Can I take bisoprolol with this medication?

Hi doc, I started with amlodipine 5mg daily for my hypertension then increased to 10mg and now back to 5mg. Recently, another doctor gave me bisoprolol 5mg to be taken half tablet daily. When she told me that she s going to give me med for hypertension, i thought it s amlodipine. I didn t check until I reach home. So, should I take bisoprolol and amlodipine together or can i substitute amplodipine with bisoprolol?
Asked On : Sat, 9 Mar 2013
Answers:  2 Views:  534
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Thanks for your question.

Well the number of medications for you to take for hypertension depends upon how high is your blood pressure and what are your additional risk factors.

To simplify.

If you have resting blood pressure above 160/100 = you should start with two consecutive medications.

Hope that answers your question.

In case of any queries further, kindly do not hesitate to ask

Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Critical Care Specialist Dr. Arshad Hussain's  Response
Well come to health care magic
Dear patient, if your blood pressure was under control with amlodepine then bisoprolol is given as a substitute to amlodepin, however if your blood pressure was not under control with amlodepin then bisprolol is given is given as an addational drug to amlodepine , so yuo enquire first what was the status of your blood pressure while you were on amlodepin then take the decision how to take bisoprolol,as a substitute or as an addational drug
Dr Arshad
Answered: Sun, 10 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor